MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Loss of Range of Motion (2032)
Date of Event 07/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a knee arthroplasty.Subsequently, patient was revised approximately 2 years, 6 months post procedure for locking of the knee.It was noted in the revision that the post on lps poly had fractured and was replaced.
 
Additional Manufacturer Narrative
(b)(4).G2: australia.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.  visual examination of the returned product identified signs of wear (nicks, gouges) , the dovetail feature is flared, and the post feature fractured.The device was submitted for further analysis.Analysis determined the superior side of the bearing shows evidence of possible impingment damage at the anterior side of the fracture surface, there is also possible evidence of impingment damage on the anterior side of the post fragment, the fracture surfaces of the post fragment and main body of the bearing fit together generally well but not precisely, and possibly indicating that there was additional plastic deformation of the fragment and wear on both pieces occurring after the separation, conclusion: the post fracture was possibly caused by overloading exacerbated by impingment damage to the posterior side of the post.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Insufficient information provided to perform a compatibility check.Medical records were not provided.Complaint is confirmed with product return.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE SIZE EF 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17491978
Report Number0001822565-2023-02120
Device Sequence Number7246685
Product Code JWH
UDI-Device Identifier00889024211483
UDI-Public(01)00889024211483(17)221031(10)63826343
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberN/A
Device Catalogue Number00596205110
Device Lot Number63826343
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight126 KG